Alert archive / New York / Frost Advisories in 2024
Frost Advisory 6, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at Oct 18, 2024, 2:22 PM EDT for 12 counties in New York. It took effect at Oct 19, 2024, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2024, 2:22 PM EDT (18:22 UTC)
- In effect from
- Oct 19, 2024, 2:00 AM EDT
- Expired
- Oct 19, 2024, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 74 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
731 WWUS71 KBUF 181822 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 222 PM EDT Fri Oct 18 2024 NYZ001>006-010>014-019-085-190230- /O.NEW.KBUF.FR.Y.0006.241019T0600Z-241019T1300Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Jamestown, Orchard Park, and Springville 222 PM EDT Fri Oct 18 2024 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * WHAT...Temperatures in the mid 30s will result in areas of frost formation. * WHERE...Erie, Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Genesee, Wyoming, Livingston, Ontario, and Chautauqua Counties. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left unprotected. * ADDITIONAL DETAILS...The greatest risk of frost will be for inland areas away from the lakes and sheltered valley locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ TMA
3 follow-up statements
441 WWUS71 KBUF 182322 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 722 PM EDT Fri Oct 18 2024 NYZ001>006-010>014-019-085-190730- /O.CON.KBUF.FR.Y.0006.241019T0600Z-241019T1300Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Jamestown, Orchard Park, and Springville 722 PM EDT Fri Oct 18 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * WHAT...Temperatures in the lower 30s will result in frost formation. * WHERE...Erie, Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Genesee, Wyoming, Livingston, Ontario, and Chautauqua Counties. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ AR
216 WWUS71 KBUF 190716 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 316 AM EDT Sat Oct 19 2024 NYZ001>006-010>014-019-085-191300- /O.CON.KBUF.FR.Y.0006.000000T0000Z-241019T1300Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Jamestown, Orchard Park, and Springville 316 AM EDT Sat Oct 19 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Erie, Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Genesee, Wyoming, Livingston, Ontario, and Chautauqua Counties. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ JJR
402 WWUS71 KBUF 191302 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 902 AM EDT Sat Oct 19 2024 NYZ001>006-010>014-019-085-191415- /O.EXP.KBUF.FR.Y.0006.000000T0000Z-241019T1300Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Jamestown, Orchard Park, and Springville 902 AM EDT Sat Oct 19 2024 ...FROST ADVISORY HAS EXPIRED... Temperatures will quickly rise this morning, ending the risk of frost. $$ Hitchcock
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Oct 18, 10:21 AM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Oct 18, 10:21 AM EDT, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Buffalo NY 1021 AM EDT Fri Oct 18 2024 .SYNOPSIS... High pressure will remain draped over or just to the south of our area right through early next week. This will provide our region with a prolonged period of dry weather, along with a day-to-day warming trend that will allow highs to climb back to well above normal levels by Saturday. This said, nights will still remain cold enough to support areas of frost through the end of the work week. && .NEAR TERM /THROUGH TONIGHT/... A stout upper level ridging will build directly overhead during this period...while becoming co-located with the surface ridge already in place. This will promote continued fair dry weather and largely clear skies. Meanwhile...associated large-scale subsidence and ongoing airmass modification will promote a continued upward arc in high temps... with today's forecast highs aimed right at the top end of the guidance envelope (upper 50s/lower 60s across the higher terrain to the mid to upper 60s across the lower elevations) based on the very dry airmass and what was observed yesterday...when a number of our observing sites overachieved. In a similar vein...have aimed for the bottom end of the guidance for lows tonight...as prime conditions for radiational cooling should again allow readings to tumble into the 30s areawide. While these will not be quite as chilly as the preceding couple of nights...it should still be cold enough to allow for at least some frost development in portions of our area where the growing season is still active...for which another round of Frost Advisories will likely need to be issued later on today. && .SHORT TERM /SATURDAY THROUGH MONDAY/... With ridging and a large area of surface high pressure over the region, fair dry weather will remain in place for the entire forecast area. A shortwave trough passing to the north may bring some clouds Sunday, but skies will be clear for the vast majority of the time. Relatively calm winds Saturday, but a southwesterly flow will pick up for Sunday and Monday as the surface high centers across West Virginia. Temperatures during the period will be well above normal. Sunny skies and dry air mass should support high temperatures on the warm side of model temperature guidance. Highs will range from the mid 60s to lower 70s during the weekend, and a few degrees warmer than that on Monday. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... Upper level riding/surface high pressure will continue to bring warm and dry conditions for Tuesday. This may be the warmest day of the stretch with well above normal temperatures approaching 80F at some of the lower elevations. The ridging starts to break down by mid week as a trough digs across the Great Lakes and sends a cold front through the region. Uncertainty this far out regarding timing and precipitation chances. Consensus suggests a cold frontal passage late Wednesday which is likely to produce some showers followed by much cooler weather for Thursday. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... Stout ridging at all levels will dominate our weather through the TAF period and well beyond...providing us with widespread VFR conditions and light winds. Some patchy Southern Tier valley fog is possible after 06z tonight which may briefly impact KJHW. Outlook... Saturday through Tuesday...Mainly VFR. && .MARINE... High pressure will remain draped over or just to the south of the area right through early next week. This will support an extended period of generally light to modest winds and minimal wave action... save for Sunday/Sunday night when southwesterlies may temporarily increase to about 15 knots or so on both lakes. Even so...SCA conditions are not anticipated. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...JJR NEAR TERM...JJR/TMA SHORT TERM...Apffel/SW LONG TERM...Apffel/TMA AVIATION...Hitchcock/JJR/TMA MARINE...JJR
Hazardous weather outlook, Oct 18, 10:04 AM EDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 1004 AM EDT Fri Oct 18 2024 NYZ001>006-010>014-019-085-191415- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Southern Erie- 1004 AM EDT Fri Oct 18 2024 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Areas of frost are possible again tonight through Saturday morning inland from the Lake Erie and Lake Ontario shores. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-020-021-191415- Jefferson-Lewis-Cattaraugus-Allegany- 1004 AM EDT Fri Oct 18 2024 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-191415- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1004 AM EDT Fri Oct 18 2024 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Frost Advisories in New York, 2024Every frost advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.